Alert archive / Louisiana / Small Craft Advisories in 2021
Small Craft Advisory 17, NWS New Orleans, LA
NWS New Orleans, LA issued this small craft advisory at Mar 18, 2021, 8:44 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Mar 18, 2021, 8:44 PM CDT (01:44 UTC)
- Expired
- Mar 19, 2021, 3:45 AM CDT
- In force
- 7 hr
- Issued by
- NWS New Orleans, LA
The text
As transmitted.
086 WHUS74 KLIX 190144 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 844 PM CDT Thu Mar 18 2021 GMZ530-532-534-190945- /O.NEW.KLIX.SC.Y.0017.210319T0144Z-210319T1200Z/ Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne- 844 PM CDT Thu Mar 18 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM CDT FRIDAY... * WHAT...Northwest winds near 20 kt with gusts up to 30 kt. * WHERE...Lake Pontchartrain and Lake Maurepas, Mississippi Sound and Lake Borgne. * WHEN...Until 7 AM CDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ536-538-550-552-555-557-570-572-575-577-190945- /O.CON.KLIX.SC.Y.0016.000000T0000Z-210320T1200Z/ Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 844 PM CDT Thu Mar 18 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT SATURDAY... * WHAT...Northwest winds 20 to 25 kt with gusts up to 35 kt. Waves of 4 to 6 feet in the sounds and seas of 6 to 9 ft in the open Gulf waters. * WHERE...Chandeleur Sound, Breton Sound, and all of the open Gulf waters. * WHEN...Until 7 AM CDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
1 follow-up statement
184 WHUS74 KLIX 190845 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 345 AM CDT Fri Mar 19 2021 GMZ530-532-534-190945- /O.CAN.KLIX.SC.Y.0017.000000T0000Z-210319T1200Z/ Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne- 345 AM CDT Fri Mar 19 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Although winds have fallen below 20 knots, northerly winds between 15 and 20 knots will persist through tonight. Small craft should continue to exercise caution. $$ GMZ536-538-550-552-555-557-570-572-575-577-191645- /O.CON.KLIX.SC.Y.0016.000000T0000Z-210320T1200Z/ Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 345 AM CDT Fri Mar 19 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT SATURDAY... * WHAT...North winds near 20 kt with gusts up to 30 kt. * WHERE...Chandeleur Sound, Breton Sound, and all of the open Gulf waters. * WHEN...Until 7 AM CDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PG
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this small craft advisory went out at Mar 18, 4:20 PM CDT, 4 hours 24 minutes earlier.
Area forecast discussion, Mar 18, 4:20 PM CDT, 4 hours 24 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
420 PM CDT Thu Mar 18 2021
.DISCUSSION...
A deep trough along with a strong area of low pressure will move
through the Tennessee valley tonight. The low will move off the
southeastern USA coast by midday Friday. Meanwhile surface high
pressure will bring dry and cool conditions to the forecast area
through the weekend. A northerly flow will remain place as sharp
ridging sets up over the nation's heartland. A shortwave trough
will move through the Pacific NW on Saturday. This system will be
the next weather maker for the region. Open shortwave trough will
dig through the Rockies Sunday night and Monday. Upper level ridge
will briefly build overhead late Sunday into Monday as surface
high moves off to our east. This will allow temperatures to
return to back above average reaching the middle to upper 70s by
early next week. Trough will move out of the Rockies and into the
southern Plains on Monday night and deepen over Oklahoma. A
potentially strong surface low could line up underneath the trough
with pressures dropping below 1000 MB Tuesday morning over the
central Plains. Low pressure system will bring an associated cold
front into the region on Tuesday. This system will bring the next
chance of showers and thunderstorms to the local area
Tuesday/Wednesday.
&&
.AVIATION...
VFR conditions will prevail with SKC conditions through at least
10Z for the terminals. A ceiling will build in through the morning
on Friday as mid level clouds build around 5000 feet. Winds will
continue to remain strong at NEW through the night tonight.
&&
.MARINE...
Small craft advisory conditions remain in effect for all coastal
waters through this evening as tight gradient will keep a strong
west...northwesterly flow over the waters as a deep low pressure
moves through the mid south tonight. Low pressure will move
offshore Friday as high pressure builds in over the center of the
country. This will keep a northerly flow in place for the next
several days. Winds will slacken to below advisory conditions by
the end of the week as gradient weakens. A return flow will take
hold by early next as high pressure moves off to our east and the
next frontal system approaches from the west on Tuesday.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 65 38 57 38 / 0 0 0 0
BTR 67 44 60 42 / 0 0 0 0
ASD 68 41 62 39 / 0 0 0 0
MSY 68 49 62 49 / 0 0 0 0
GPT 68 45 61 45 / 0 0 0 0
PQL 69 42 61 40 / 0 0 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...Small Craft Advisory until 7 AM CDT Saturday for GMZ536-538-550-
552-555-557-570-572-575-577.
Small Craft Advisory until 7 PM CDT this evening for GMZ530-532-
534.
MS...None.
GM...Small Craft Advisory until 7 AM CDT Saturday for GMZ538-550-552-
555-557-570-572-575-577.
Small Craft Advisory until 7 PM CDT this evening for GMZ532-534.
&&Nearby
Small Craft Advisories in Louisiana, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.